Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 5, 2007, 5:36 AM CST for Lowndes County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2007, 5:36 AM CST (11:36 UTC)
- Expired
- Jan 5, 2007, 6:15 AM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 1:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 051136
SVRBMX
ALC085-051215-
/O.NEW.KBMX.SV.W.0008.070105T1136Z-070105T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 AM CST FRI JAN 5 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 615 AM CST
* AT 531 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF MOSSES...OR
ABOUT 24 MILES SOUTHWEST OF PINTLALA...AND MOVING NORTHEAST AT 50
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAYNEVILLE
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3202 8686 3197 8663 3221 8644 3230 8655
3225 8671
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 4:05 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 5, 4:05 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 405 AM CST FRI JAN 5 2007 .DISCUSSION...WILL BE VERY BRIEF THIS MORNING. SQUALL LINE ACROSS THE WESTERN SECTIONS OF THE AREA WILL SHIFT RAPIDLY EASTWARD THIS MORNING. EXPECT WIDESPREAD SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE AREA. ALREADY HAVE A TORNADO WATCH IN EFFECT AND NUMEROUS WARNINGS HAVE BEEN ISSUED. AIR MASS ACROSS CENTRAL AND EASTERN SECTIONS WILL CONTINUE TO DE-STABILIZE THIS MORNING. ALSO SURFACE WINDS EXPECTED TO INCREASE ACROSS THE AREA AND WILL ISSUE A LAKE WIND ADVISORY FOR TODAY. BRIEF DRYING EXPECTED LATER TONIGHT EARLY SATURDAY...BUT NEXT SYSTEM ALREADY FORECAST TO MOVE IN LATE SATURDAY NIGHT AND SUNDAY. && .AVIATION...DISCUSSION FOR 06Z TAFS. A LINE OF STRONG/SEVERE THUNDERSTORMS WILL MOVE INTO SOUTHWEST ALABAMA AROUND 08Z AND PUSH EASTWARD. THERE COULD BE SOME LOCALLY STRONG WINDS UP TO 50 KNOTS WITH LINE OF STORMS. RAIN SHIELD WILL MOVE INTO CENTRAL ALABAMA BEFORE 12Z. BACK EDGE OF RAIN SHOULD ENTER WEST ALABAMA AROUND 14Z AND MOVE INTO EAST ALABAMA BY 19Z. THERE COULD BE SOME RE-DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS TAF SITES KMGM AND KTOI DURING THE AFTERNOON. MVFR CIGS WILL PREVAIL AT ALL TAF SITES THROUGH 18Z...WITH LOCAL IFR CEILINGS IN HEAVIER SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 47 65 47 56 / 100 10 20 60 70 ANNISTON 66 47 69 53 61 / 100 10 20 60 70 BIRMINGHAM 69 51 68 53 60 / 100 10 20 60 70 TUSCALOOSA 69 48 69 54 61 / 70 10 30 70 70 CALERA 65 50 69 53 61 / 100 10 30 60 70 AUBURN 66 51 68 57 63 / 100 10 30 70 70 MONTGOMERY 71 51 72 58 68 / 100 10 30 80 70 TROY 71 52 71 58 68 / 100 10 30 80 70 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY ALL SECTIONS TODAY. && 50
Hazardous weather outlook, Jan 5, 2:08 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 AM CST FRI JAN 5 2007 ALZ011>015-017>050-060900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 208 AM CST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS CENTRAL ALABAMA THROUGH NOON AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM MOVE THROUGH THE AREA. THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. THE BEST CHANCE FOR SEVERE WEATHER WILL BE AREAS ALONG AND SOUTH OF A TUSCALOOSA...TO ALEX CITY...TO AUBURN LINE WHERE INSTABILITY IS GREATEST. HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA AS THIS STRONG UPPER LEVEL SYSTEM MOVES EAST. THE LINE OF THUNDERSTORMS WILL MOVE ACROSS WEST ALABAMA THROUGH 400 AM...INTERSTATE 65 BETWEEN 400 AND 700 AM...AND EAST ALABAMA BETWEEN 700 AND 1000 AM. GUSTY WINDS UP TO 30 MPH WILL BE POSSIBLE TODAY AS THE ABOVE MENTIONED SYSTEM MOVES ACROSS THE AREA. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON SUNDAY. THE AIRMASS WILL BE UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF STRONG THUNDERSTORMS DURING THE DAY SUNDAY. THE THREAT AREA WILL BE PRIMARILY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED TODAY.
In the hours before
Local storm report, Jan 5, 4:23 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM NON-TSTM WND DMG HAMILTON 34.14N 87.98W
01/05/2007 MARION AL EMERGENCY MNGR
EMA REPORTED UNSECURED MOBILE HOME AT A MH MANUFACTURING
PLANT WAS SHIFTED INTO ANOTHER NEAR HIGHWAY 43.
&&
KSUMRALLSpecial weather statement, Jan 5, 4:45 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 445 AM CST FRI JAN 5 2007 ALZ025-035-051130- CHILTON-SHELBY- 445 AM CST FRI JAN 5 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND SHELBY COUNTIES UNTIL 530 AM CST... ...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 442 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM HELENA TO 10 MILES SOUTH OF WILTON... MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WILTON...HELENA...PELHAM...MONTEVALLO...ALABASTER...SHELBY CO AIRPORT...MEADOWBROOK AND INVERNESS THROUGH 530 AM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
Special weather statement, Jan 5, 4:45 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 445 AM CST FRI JAN 5 2007 CORRECTED TO REMOVE CHILTON COUNTY ALZ025-051130- SHELBY- 445 AM CST FRI JAN 5 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTIES UNTIL 530 AM CST... ...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 442 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM HELENA TO 10 MILES SOUTH OF WILTON... MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WILTON...HELENA...PELHAM...MONTEVALLO...ALABASTER...SHELBY CO AIRPORT...MEADOWBROOK AND INVERNESS THROUGH 530 AM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
Special weather statement, Jan 5, 4:48 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 448 AM CST FRI JAN 5 2007 ALZ041-051115- AUTAUGA- 448 AM CST FRI JAN 5 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 515 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 444 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF INDEPENDENCE...MOVING NORTHEAST AT 45 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR INDEPENDENCE...BILLINGSLEY AND POSEYS CROSSROADS THROUGH 515 AM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. KSL
Special weather statement, Jan 5, 5:13 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 513 AM CST FRI JAN 5 2007 ALZ017-026-051200- BLOUNT-ST. CLAIR- 513 AM CST FRI JAN 5 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR AND BLOUNT COUNTIES UNTIL 600 AM CST... ...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 510 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NECTAR TO 7 MILES SOUTHWEST OF MOODY... MOVING EAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SMOKE RISE...HAYDEN...RICKWOOD CAVERNS...NECTAR...LOCUST FORK...MOODY... CLEVELAND AND ARGO THROUGH 600 AM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
Special weather statement, Jan 5, 5:29 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 AM CST FRI JAN 5 2007 ALZ027-036-051230- COOSA-TALLADEGA- 529 AM CST FRI JAN 5 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA AND TALLADEGA COUNTIES UNTIL 630 AM CST... ...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 527 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 15 MILES NORTHWEST OF ALPINE BAY RESORT TO 17 MILES SOUTHWEST OF ROCKFORD...MOVING EAST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TALLADEGA SPRINGS...MARBLE VALLEY...CHILDERSBURG...BON AIR...OAK GROVE...GANTTS QUARRY...WEOGUFKA AND ALPINE BAY RESORT THROUGH 630 AM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 1:48 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 57 min |
| Jan 5, 2:21 AM CST | Tornado Warning | BMX | Pickens | 54 min |
| Jan 5, 2:23 AM CST | Severe Thunderstorm Warning | BMX | Marengo | 67 min |
| Jan 5, 2:25 AM CST | Tornado Warning | BMX | Sumter | 32 min |
| Jan 5, 2:27 AM CST | Tornado Warning | BMX | Greene | 45 min |
| Jan 5, 2:42 AM CST | Tornado Warning | BMX | Lamar | 48 min |
| Jan 5, 2:48 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 72 min |
| Jan 5, 2:55 AM CST | Severe Thunderstorm Warning | BMX | Hale | 50 min |
| Jan 5, 3:02 AM CST | Tornado Warning | BMX | Fayette | 43 min |
| Jan 5, 3:31 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Jan 5, 3:33 AM CST | Tornado Warning | BMX | Tuscaloosa | 21 min |
| Jan 5, 4:10 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 50 min |
| Jan 5, 4:25 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 50 min |
| Jan 5, 4:27 AM CST | Tornado Warning | BMX | Jefferson | 48 min |
| Jan 5, 4:38 AM CST | Severe Thunderstorm Warning | BMX | Chilton | 52 min |
| Jan 5, 5:51 AM CST | Tornado Warning | BMX | Lowndes | 24 min |
| Jan 5, 6:05 AM CST | Tornado Warning | BMX | Montgomery | 25 min |
| Jan 5, 6:13 AM CST | Tornado Warning | BMX | Bullock | 17 min |
| Jan 5, 6:27 AM CST | Tornado Warning | BMX | Macon | 48 min |
| Jan 5, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Cleburne | 50 min |
| Jan 5, 7:08 AM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 37 min |
| Jan 5, 7:11 AM CST | Tornado Warning | BMX | Lee | 34 min |
| Jan 5, 7:19 AM CST | Severe Thunderstorm Warning | BMX | Clay, Randolph | 41 min |
| Jan 5, 7:32 AM CST | Tornado Warning | BMX | Chambers | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.